Question:

Birshus HaRav. I have a painful metabolic bone condition that has caused countless fractures. I need to take a rather strong opioid for bone pain every night. I push it off as long as I can until the afternoon so I can daven Mincha clearly. My question is this: Should I daven Ma’ariv while on this narcotic and therefore not be at all clear-headed or should I not daven at all? Thank you.

Answer:

This sounds very difficult and painful.

From your question I understand that you are taking the opium medication early in the afternoon in order for you to concentrate on your davening mincha, That it wonderful that you do that in order to be able to daven better. Regarding maariv though, it will be way too early to daven maariv. If you can daven when the time to daven maariv comes, even if you can’t concentrate that much, do the best you can. If you can, try to concentrate at last for the posuk of shema, and the first bracha of shemona esrei.

My Hashem send you a refuah shleima soon!

Sources:

O:CH 233-1, 60-5, 62-4, Tefilah Khilchoso 1-31,

Tags: sick zman tefilla

Share The Knowledge

Not what you're looking for? Browse other questions tagged Prayer (tefilla) sick zman tefilla or ask your own question.

2 Responses to “Davening while on Narcotics”

  1. Amain and thank you. I actually put off my pain medication as long as I can so I can daven Mincha BEFORE taking it as the medication makes me very foggy. By the time shkiah comes (and thus Maariv) I am usually having functionality issues and that is why I am asking about davening Maariv without a clear head. Thank you.

    • I don’t know if you will have a clear head, but you can have a clear heart that by davening as best as you can you are doing the right thing.

Leave a Reply

Your email address will not be published. Required fields are marked *